Jump to content
CrazyBoards.org

Recommended Posts

At 18 I was diagnosed with dysthymia and panic disorder and put on 300 mg Serzone and 30 mg BuSpar. I went off those meds 10 months later and stayed med free for about 6 months. Then I had a anxiety attack/breakdown and went back into therapy and back on meds, Effexor XR and Xanax prn. At 75 of Effexor it sucked. At 150 I was fine.

Then in August 2003 I started having headaches EVERYDAY. My GP finally referred me to a neurologist. The first med she tried was Topamax. It made me feel so great. My moods were more even, I actually felt something other than numb and I didn't have the urge to SI that much. But I got a UTI and a kidney stone and my neuro stopped it. Next she tried amitryptyline. I was on a low dose for 3 weeks and I got more depressed than I had ever been in my life. We stopped that and tried Keppra which didn't do anything.

Then I started having really bad anxiety and the Xanax wasn't helping. So my GP upped my Effexor to 225 mg and my neurologist took me off the Keppra and put me on Neurontin. A week after upping the Effexor I went batshit. I was pissed off at the world and had the energy of a 5 yr old to fuel the fire. I was also so anxious I wanted to crawl out of my skin. I was ready to OD to make it stop. Then I ended up in the hospital. The pdoc I saw there said maybe BP II but he only got to see me outside the hospital once.

I also have a problem with compulsive shoplifting that recently got me into a lot of trouble at school. My tdoc seems to think that the shoplifting isnt just Kleptomania by itself, that its a symptom of an underlying disorder, possibly BP or BPD.

What does it sound like to all of you?

Link to comment
Share on other sites

hmm...

thats a good one.

i had the same problem with effexor.

i was diagnosed with major depression and given effexor - which in turn made me absolutely BATSHIT...to the same extent of what you described. mix that with hallucinations and wanting to throw myself in front of traffic.

i also had HORRIBLE anxiety.  panic attacks and such bad social anxiety that i never wanted to leave the house.  i couldnt get into a vehicle, go into restaurant, store, etc...given all sorts of benzo's.

ive also suffered from strange symptoms of major, chronic illnesses for the past 5 years. ive always figured i was going to die from SOMETHING bad - whether it was cancer, aids, etc.  thought i had constant UTIs, strep throat, i was bruising for no reason..

doc tells me i have somatization disorder. sigh.

finally, saw a great pdoc and had a proper assessment.  turned out im a weird flavour of bipolar.

now that im PROPERLY medicated, everything seems to have gone away. its fucking retarded. seems that im a lot more fucked up that i ever thought i was...

anyway, theres my rant.

heh.

ash

Link to comment
Share on other sites

Hi there.  Hard to say.  Effexor made me go bonkers along with all the other ADs I've tried.  I can't go near them now.  I see you're back at 150mg.  How is that? Do you feel more settled? How is your mood in general these days?

I see you have another AD in your cocktail, Remeron.  And Seroquel, both for sleep?

It's interesting that you found Topamax helpful in smoothing out your moods.  What do you mean? What were they like before you took the Topamax?  It works heavily in your temporal lobe which may suggest some things going on re: bipolar.  From what I understand, neither Keppra nor Neurontin have the strongest of mood stabilizing proberties for BP.  At least they're not first line choices for mood stabilizing effects.  Too bad you got that kidney stone and the UTI.  What dose were you on?

You might be able to benefit from another anticonvulsant.  I don't know.  Are you seeing a pdoc now? You might want to consult one for a proper assessment.  Especially if your tdoc thinks there might be something more going on re: the shoplifting etc...

Karen

Link to comment
Share on other sites

The Remeron and Seroquel do help my sleep but the Remeron is for depression and the Seroquel is mostly for anxiety. My pdoc increased it from 50 to 100mg yesterday. He doesn't want to increase my klonopin because of the dependency issues that come with benzo's over a long term treatment.

At 150 of Effexor it doesn't keep the depression at bay, hence the Remeron. I am more numb than anything. I don't feel things... and when I do, I can't handle it. If I get too angry or too sad or whatever, I can't handle it and I shut down. When I was on the topamax I could handle my moods and emotions. I could actually feel things.

I want to talk to my pdoc about the possibility that I have BP but I can't find the words to. It takes me a while to open up to people. And this guy doesn't seem like the kind of doctor who appreciates patient research and suggestions. I am going to tell my tdoc that I want to switch from Effexor and Remeron onto a single AD, a true SSRI or something, keep the Seroquel and Klonopin and add a mood stabilizer, maybe Trileptal or Tegretol...or another temporal lobe med since I did have the good reaction to Topamax. My pdoc should be in touch with my tdoc before I see him again...so if I voice my concerns to her, maybe he'll be more responsive to it?

I am a very research oriented person. I research psych disorders and meds for fun...because it's what I want to do with my life. I'm a difficult patient for the doctor who doesn't like intelligent patients who keep up with current research in their field.

Link to comment
Share on other sites

The Remeron and Seroquel do help my sleep but the Remeron is for depression and the Seroquel is mostly for anxiety. My pdoc increased it from 50 to 100mg yesterday. He doesn't want to increase my klonopin because of the dependency issues that come with benzo's over a long term treatment.

At 150 of Effexor it doesn't keep the depression at bay, hence the Remeron. I am more numb than anything. I don't feel things... and when I do, I can't handle it. If I get too angry or too sad or whatever, I can't handle it and I shut down. When I was on the topamax I could handle my moods and emotions. I could actually feel things.

I want to talk to my pdoc about the possibility that I have BP but I can't find the words to. It takes me a while to open up to people. And this guy doesn't seem like the kind of doctor who appreciates patient research and suggestions. I am going to tell my tdoc that I want to switch from Effexor and Remeron onto a single AD, a true SSRI or something, keep the Seroquel and Klonopin and add a mood stabilizer, maybe Trileptal or Tegretol...or another temporal lobe med since I did have the good reaction to Topamax. My pdoc should be in touch with my tdoc before I see him again...so if I voice my concerns to her, maybe he'll be more responsive to it?

I am a very research oriented person. I research psych disorders and meds for fun...because it's what I want to do with my life. I'm a difficult patient for the doctor who doesn't like intelligent patients who keep up with current research in their field.

<{POST_SNAPBACK}>

I know you say you don't open up to people well but you need to be honest with your pdoc (and tdocs--at least it's good that you can do that.)  It's hard when you've got a "professional" who's resistant to your thoughts and ideas but you really need to advocate for yourself no matter how hard it might be.  I think it's a good idea to discuss with your tdoc.  Maybe that will help.

And keep researching.  Knowledge is power *grin*

Good luck,

Karen

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...